Alert archive / Wisconsin / Frost Advisories in 2020
Frost Advisory 13, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Oct 4, 2020, 10:37 AM CDT for Allamakee County, Clayton County, Iowa; 4 counties in Wisconsin. It took effect at Oct 4, 2020, 11:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2020, 10:37 AM CDT (15:37 UTC)
- In effect from
- Oct 4, 2020, 11:00 PM CDT
- Expired
- Oct 5, 2020, 8:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Clayton County, IA, Crawford County, WI, Grant County, WI, Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 72 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WWUS73 KARX 041537 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1037 AM CDT Sun Oct 4 2020 IAZ011-030-WIZ053>055-061-050300- /O.NEW.KARX.FR.Y.0013.201005T0400Z-201005T1300Z/ Allamakee-Clayton-Vernon-Crawford-Richland-Grant- Including the cities of Waukon, Elkader, Viroqua, Prairie Du Chien, Richland Center, and Platteville 1037 AM CDT Sun Oct 4 2020 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT MONDAY... * WHAT...Temperatures in the lower 30s will result in frost formation. * WHERE...In Wisconsin, Vernon, Crawford, Richland and Grant Counties. In Iowa, Allamakee and Clayton Counties. * WHEN...From 11 PM this evening to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CA
3 follow-up statements
301 WWUS73 KARX 050207 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 907 PM CDT Sun Oct 4 2020 IAZ011-030-WIZ053>055-061-051015- /O.CON.KARX.FR.Y.0013.201005T0400Z-201005T1300Z/ Allamakee-Clayton-Vernon-Crawford-Richland-Grant- Including the cities of Waukon, Elkader, Viroqua, Prairie Du Chien, Richland Center, and Platteville 907 PM CDT Sun Oct 4 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY... * WHAT...Temperatures in the lower 30s will result in frost formation. * WHERE...In Iowa, Allamakee and Clayton Counties. In Wisconsin, Crawford, Grant, Richland and Vernon Counties. * WHEN...Until 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ LL
548 WWUS73 KARX 050635 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 135 AM CDT Mon Oct 5 2020 IAZ011-030-WIZ053>055-061-051300- /O.CON.KARX.FR.Y.0013.000000T0000Z-201005T1300Z/ Allamakee-Clayton-Vernon-Crawford-Richland-Grant- Including the cities of Waukon, Elkader, Viroqua, Prairie Du Chien, Richland Center, and Platteville 135 AM CDT Mon Oct 5 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures will fall into the lower to mid 30s this morning. This will result in frost formation. * WHERE...In Iowa, Allamakee and Clayton Counties. In Wisconsin, Crawford, Grant, Richland and Vernon Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Boyne
532 WWUS73 KARX 051247 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 747 AM CDT Mon Oct 5 2020 IAZ011-030-WIZ053>055-061-051400- /O.EXP.KARX.FR.Y.0013.000000T0000Z-201005T1300Z/ Allamakee-Clayton-Vernon-Crawford-Richland-Grant- Including the cities of Waukon, Elkader, Viroqua, Prairie Du Chien, Richland Center, and Platteville 747 AM CDT Mon Oct 5 2020 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will continue to increase through the morning. Therefore, the Frost Advisory will be allowed to expire. $$ CA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Oct 4, 5:55 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Oct 4, 5:55 AM CDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
555 AM CDT Sun Oct 4 2020
.SHORT TERM...(Today and tonight)
Issued at 156 AM CDT Sun Oct 4 2020
Last day with upper trough centered across western Great Lakes as
flow begins to deamplify and heights rise this week.
Relatively quiet day ahead as clouds continue to erode and some
drier air begins to mix in. Expecting far more sunshine today and
start of a warming trend, although today will be a bit muted in
rise.
Warm air advection really develops tonight as ridging starts to take
place, especially in western areas. While another sub freezing night
likely in central Wisconsin, temperatures west of the river may fall
early and then climb overnight.
.LONG TERM...(Monday through Saturday)
Issued at 156 AM CDT Sun Oct 4 2020
The main highlights for the long term period will be gusty winds on
Monday followed by warmer and drier conditions this week into the
weekend.
Surface high pressure departs east come Monday. An upper trough and
it's associated surface cold front that will be situated over the
Northern Plains Monday morning will progress eastward throughout the
day, reaching the local area by Monday night. The pressure gradient
will tighten up ahead of the approaching wave, resulting in breezy
southerly winds. ECMWF EPS members continue to show mean maximum
wind gusts around 25-30 kts by Monday afternoon. Both the NAM and
GFS forecast soundings are generally in agreement with this,
however, soundings west of the Mississippi River show low-level
winds just above the surface nearing 35 kts. Because of this, cannot
rule out some locally higher gusts across the more windprone areas
of southeast MN and northeast IA. In conclusion, sustained winds on
Monday look to range between 15-25 mph with gusts generally around
30-35 mph (some locally higher). The cold front will approach the
area Monday night, with it's passage expected to be dry.
Temperatures continue to gradually warm on Tuesday, with highs in
the 60s to low 70s. Another chance for some light rain comes late
Tuesday night as a strong shortwave trough/PV advection dives
southeast from Canada, clipping parts of northern Wisconsin. Not a
lot of saturation to work with in the low-levels, but soundings do
indicate that the mid-levels should saturate. This may not be enough
to allow any precipitation to reach the ground, but could see some
sprinkles or very light rain as a result. Continued to run with
small PoPs across far northern portions of the CWA, with little to
no accumulation expected.
Surface high pressure builds in on Wednesday as northwest flow aloft
transitions to a more zonal setup, keeping things quiet and dry.
Near normal temperatures are expected on Wednesday and Thursday. The
surface high looks to depart east Thursday night, switching winds to
a southerly direction for the end of the week. This will allow
temperatures to continue to gradually warm, with highs on both
Friday and Saturday warming into the middle 60s to 70s areawide.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 555 AM CDT Sun Oct 4 2020
As VFR ceilings have cleared overnight, fog has been forming in
mainly east-west orientated valleys. Outside of those areas VFR
conditions will continue. Generally a quiet aviation day expected
with widespread VFR conditions after patchy fog burns off.
Surface ridge exits tonight and as heights begin to rise, warm air
advection pattern to setup with winds backing to south and
increasing. In fact low level wind shear signal is there for early
Monday morning, especially at KRST. Did not include at TAF this far
out but will likely be needed in future forecasts.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Frost Advisory until 8 AM CDT this morning for WIZ029-032>034-
041>044-053>055-061.
MN...Frost Advisory until 8 AM CDT this morning for MNZ079-086>088-
094>096.
IA...Frost Advisory until 8 AM CDT this morning for IAZ008>011-018-
019-029-030.
&&
SHORT TERM...Shea
LONG TERM...NMB
AVIATION...SheaHazardous weather outlook, Oct 4, 4:12 AM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 412 AM CDT Sun Oct 4 2020 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-051200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant- 412 AM CDT Sun Oct 4 2020 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-034-042>044-051200- Taylor-Clark-Jackson-Monroe-Juneau-Adams- 412 AM CDT Sun Oct 4 2020 This Hazardous Weather Outlook is for portions of central Wisconsin...north central Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Near freezing temperatures are expected late tonight. Patchy frost is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. NMB
Nearby
Frost Advisories in Wisconsin, 2020Frost Advisories in Iowa, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.